Texas, 2012Drought in Texas, September 18 to 30, 2012
September 18 to 30, 2012 · NWS EPZ · 1 event in 1 county or zone
After a short break of being in Moderate(D1) drought, Far Western El Paso County returned to Severe(D2) drought conditions around mid-September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a short break of being in Moderate(D1) drought, Far Western El Paso County returned to Severe(D2) drought conditions around mid-September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 18, 3:07 AM MST, 9 hours 53 minutes earlier.
Area forecast discussion, Sep 18, 3:07 AM MST, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
407 AM MDT TUE SEP 18 2012
.SYNOPSIS...
A WEAK COLD FRONT HAS MOVED ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS AND AS A RESULT IT WILL BE A LITTLE COOLER ACROSS THE
BORDERLAND TODAY. OTHERWISE HIGH PRESSURE ALOFT WILL BRING
SEASONABLY WARM MOSTLY DRY WEATHER TO THE REGION THROUGH THE
WEEKEND WITH ONLY SLIGHT CHANCES OF MAINLY HIGH MOUNTAIN
THUNDERSTORMS.
&&
.DISCUSSION...
A WEAK COLD FRONT IS MOVING ACROSS THE CWA EARLY THIS MORNING WITH
NORTHEAST WINDS BEHIND IT ADVECTING SLIGHTLY COOLER AIR INTO THE
REGION. THUS EXPECT TEMPERATURES TO BE AROUND 5 TO 10 DEGREES
COOLER TODAY WITH GUSTY WINDS OVER A FEW AREAS..ESPECIALLY ALONG
WESTERN SLOPES.
AFTER TODAY HIGH AMPLITUDE RIDGE NOW WEST OF THE DIVIDE WILL DRIFT
SLOWLY EASTWARD INTO THE ROCKY MOUNTAINS WITH ASSOCIATED
SUBSIDENCE BRINGING DRY WEATHER AND WARM TEMPERATURES WEDNESDAY
AND THURSDAY. HOWEVER SURFACE THERMAL LOW OVER ARIZONA AND HIGH
PRESSURE TO THE NORTH WILL GENERATE LOW LEVEL SOUTHEAST WINDS WITH
MODEST TRANSPORT OF GULF OF MEXICO MOISTURE INTO THE CWA. BY
FRIDAY AFTERNOON DEWPOINTS ABOVE 40 F WILL RESULT IN AIR MASS
BECOMING MARGINALLY UNSTABLE...THUS SLIGHT CHANCES OF
THUNDERSTORMS ARE FORECASTED FOR THE HIGHER MOUNTAINS AND FAR
EASTERN ZONES. OTHERWISE EXPECT UPPER RIDGE WILL KEEP CONVECTION
SUPPRESSED AND TEMPERATURES NEAR OR ABOVE NORMAL ALTHOUGH THERE
WILL BE MORE CLOUDS.
&&
.AVIATION...VALID 18/12Z-19/12Z.
A WEAK COLD FRONT WILL MOVE ACROSS THE REGION EARLY THIS MORNING
RESULTING IN EASTERLY SURFACE WINDS GUSTING TO 25 MPH...ESPECIALLY
ALONG WESTERN FACING MOUNTAIN SLOPES. THERE MAY ALSO BE VERY
ISOLATED AREAS OF MVFR CEILINGS AND VISIBILITIES TODAY IN SHOWERS
AND THUNDERSTORMS...MAINLY OVER HIGHER MOUNTAINS EAST OF THE RIO
GRANDE. OTHERWISE VFR CONDITIONS WITH NO CEILINGS WILL OCCUR
ACROSS THE REGION.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS EARLY THIS MORNING AND THIS WILL RESULT IN TEMPERATURES
BEING AROUND 5 TO 10 DEGREES COOLER TODAY. THERE WILL ALSO BE
SLIGHT CHANCES FOR RAIN SHOWERS OVER THE SACRAMENTO MOUNTAINS.
EAST TO NORTHEAST WINDS WILL GUST AROUND 25 MPH OVER A FEW AREAS
TODAY...ESPECIALLY ALONG WESTERN FACING MOUNTAIN SLOPES. HIGH
PRESSURE ALOFT WILL OTHERWISE BRING SEASONALLY WARM MOSTLY DRY
WEATHER THROUGH THE WEEKEND WITH WINDS AROUND 5 TO 15 MPH
WEDNESDAY THROUGH SATURDAY. SUFFICIENT MOISTURE WILL FLOW BACK
INTO THE REGION TO SUPPORT VERY ISOLATED THUNDERSTORMS FRIDAY AND
SATURDAY...MAINLY OVER THE HIGHER MOUNTAINS. LOWEST RELATIVE
HUMIDITIES AROUND 30 TO 40 PERCENT THIS AFTERNOON...DECREASING TO
15 TO 25 PERCENT WEDNESDAY. ANDS AND
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 84 60 88 63 89 / 0 0 0 0 0
SIERRA BLANCA 80 52 82 54 83 / 0 0 0 0 0
LAS CRUCES 80 55 86 58 87 / 0 0 0 0 0
ALAMOGORDO 83 55 85 58 86 / 0 0 0 0 0
CLOUDCROFT 63 39 68 40 70 / 10 0 10 0 10
TRUTH OR CONSEQUENCES 79 55 83 58 84 / 0 0 0 0 0
SILVER CITY 78 53 79 53 77 / 0 0 10 0 10
DEMING 81 54 85 57 86 / 0 0 0 0 0
LORDSBURG 85 57 86 57 87 / 0 0 0 0 0
WEST EL PASO METRO 83 60 88 65 89 / 0 0 0 0 0
DELL CITY 79 57 87 57 88 / 10 0 0 0 0
FORT HANCOCK 83 55 89 59 90 / 0 0 0 0 0
LOMA LINDA 77 55 83 57 81 / 0 0 0 0 0
FABENS 83 59 90 62 90 / 0 0 0 0 0
SANTA TERESA 82 58 88 61 88 / 0 0 0 0 0
WHITE SANDS HQ 81 57 86 60 86 / 0 0 0 0 0
JORNADA RANGE 81 54 84 55 85 / 0 0 0 0 0
HATCH 82 54 85 57 86 / 0 0 0 0 0
COLUMBUS 81 55 85 58 86 / 0 0 0 0 0
OROGRANDE 84 57 86 61 87 / 0 0 0 0 0
MAYHILL 72 45 75 45 76 / 20 0 10 0 10
MESCALERO 73 44 76 45 78 / 10 0 10 0 10
TIMBERON 71 45 75 46 77 / 10 0 10 0 10
WINSTON 79 50 80 51 78 / 10 0 10 0 10
HILLSBORO 80 54 84 56 82 / 0 0 10 0 10
SPACEPORT 80 54 83 58 84 / 0 0 0 0 0
LAKE ROBERTS 79 51 84 51 82 / 10 0 10 0 10
HURLEY 81 52 83 55 81 / 0 0 0 0 0
CLIFF 82 49 84 48 85 / 0 0 0 0 0
MULE CREEK 81 48 82 45 80 / 0 0 0 0 0
FAYWOOD 80 53 83 54 81 / 0 0 0 0 0
ANIMAS 87 54 85 55 86 / 0 0 0 0 0
HACHITA 83 52 85 55 86 / 0 0 0 0 0
ANTELOPE WELLS 82 52 87 56 88 / 0 0 0 0 0
CLOVERDALE 82 52 82 55 80 / 0 0 10 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH
Hazardous weather outlook, Sep 18, 12:08 PM MST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
108 PM MDT TUE SEP 18 2012
NMZ401>417-TXZ418>424-191915-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
108 PM MDT TUE SEP 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPPER LEVEL HIGH
PRESSURE TO OUR WEST WILL CONTINUE TO KEEP US CLEAR AND CALM THIS
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE RIDGE OF HIGH
PRESSURE WILL CONTINUE TO KEEP US SUNNY...DRY AND WARM THROUGH
THE END OF THE WEEK. WE WILL SEE A SLIGHT CHANCE FOR RAIN IN AREA
MOUNTAINS THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Western El Paso County
- When
- September 18, 1:00 PM MST to September 30, 11:59 PM MST
- Where
- Western El Paso County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
On September 18th, Far Western El Paso County was put back into Severe(D2) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Massachusetts, September 18, 2012$264,000 · 56 kt wind · 21 events
- Strong Wind in New Jersey, September 18, 20121 injured · $165,000 · 21 events
- Strong Wind in New Jersey, September 18, 2012$400,000 · 4 events
- Flash Flooding and Damaging Winds in New York, September 18, 2012$96,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, September 18, 20124 injured · 52 kt wind · 20 events
- Flood and Damaging Winds in Connecticut, September 18, 2012$70,000 · 50 kt wind · 11 events
- Flash Flooding and Damaging Winds in New York, September 18, 201250 kt wind · 44 events
- Damaging Winds in Virginia, September 18, 2012$16,000 · 53 kt wind · 28 events
- Strong Wind in Pennsylvania, September 18, 2012$30,000 · 9 events
- Strong Wind in Connecticut, September 18, 2012$40,000 · 2 events
- Strong Wind in New York, September 18, 2012$40,000 · 2 events
- Damaging Winds in Maryland, September 18, 2012$13,000 · 50 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526646.